MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a low patient sample result using atellica im thyroid stimulating hormone 3-ultra (tsh3-ul), lot 415.The initial result was reported to the physician(s), but not questioned.The customer retested the patient sample with a different reagent pack on the same analyzer and the result was higher and considered correct.A corrected report was issued.There are no allegations of patient intervention or adverse health consequences due to the discordant atellica im tsh3-ul result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report a low patient sample result using atellica im thyroid stimulating hormone 3-ultra (tsh3-ul), lot 415.Initially, the customer observed a negative bias with internal end-of-series quality control (qc).The customer loaded a new reagent cartridge and checked qc.Qc results being correct, the customer retested patient samples processed during the time qc was out of range and subsequently, the discordant patient result was identified.Before any troubleshooting could be performed, the reagent pack was discarded.The customer has now implemented qc testing before the use of each pack.Storage conditions were checked, and it was noted that the cold room light stays turn on.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 2432235-2023-00213 initial report on 2023-07-10.Additional information - 2023-08-10, siemens completed investigation for an outside of the united states (ous) customer observation of a discordant low atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result that was higher upon repeat using a different readypack of the same lot.The investigation revealed that the customer stores their tsh3-ul packs on the top shelf of the refrigerator/cooler and the lights in the refrigerator/cooler are on at all times.The atellica im tsh3-ul instructions for use (ifu) states in the storage and stability section, "protect the product from heat and light sources." for the tsh3-ul reagents, the middle well of the readypack contains fitc conjugated to mouse monoclonal anti-tsh reagent, which is light sensitive.Exposure to light degrades the fitc reagent, which in turn will cause low results.The issue was resolved by routine troubleshooting.Based on the investigation, the probable cause of the patient result observed by the customer was due to degradation of the middle well reagent due to light exposure.No product performance issue has been identified.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL)
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key17288871
Report Number2432235-2023-00213
Device Sequence Number15032648
Product Code JLW
UDI-Device Identifier00630414600178
UDI-Public00630414600178
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberN/A
Device Catalogue Number10995704
Device Lot Number415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown